Alert archive / Nevada / High Wind Watches in 2015
High Wind Watch 3, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Dec 7, 2015, 2:52 PM PST for 7 counties in Nevada; Modoc County, California. It took effect at Dec 9, 2015, 9:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2015, 2:52 PM PST (22:52 UTC)
- In effect from
- Dec 9, 2015, 9:00 PM PST
- Expired
- Dec 8, 2015, 3:29 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Modoc County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 19 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905 WWUS75 KREV 072252 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 252 PM PST MON DEC 7 2015 CAZ070-NVZ003-005-081200- /O.NEW.KREV.HW.A.0003.151210T0500Z-151211T0000Z/ SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...VIRGINIA CITY... EMPIRE...GERLACH 252 PM PST MON DEC 7 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY NIGHT IN THE FOOTHILLS AND OVER RIDGES AND THEN SPREAD DOWN TO VALLEY LOCATIONS BY EARLY THURSDAY MORNING. STRONG AND GUSTY WINDS WILL PERSIST THROUGH THURSDAY AFTERNOON. * WINDS: SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. WIND GUSTS OF 70 TO 80 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS ESPECIALLY ALONG THE HIGHWAY 395 AND I 580 CORRIDORS. * IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAYS I-580...395 AND I-80. BE PREPARED FOR DELAYS AND POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. AREAS OF BLOWING DUST ARE POSSIBLE DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS. OUTDOOR HOLIDAY DECORATIONS SHOULD BE SECURED BEFORE THE ONSET OF STRONG WINDS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING INTO AND OUT OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
453 WWUS75 KREV 081142 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 342 AM PST TUE DEC 8 2015 NVZ001-004-090000- /O.EXB.KREV.HW.A.0003.151210T0800Z-151211T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 342 AM PST TUE DEC 8 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: STRONG WINDS WILL DEVELOP LATE WEDNESDAY NIGHT IN HIGHER ELEVATIONS AND THEN SPREAD DOWN TO VALLEY LOCATIONS BY THURSDAY MORNING. STRONG AND GUSTY WINDS WILL PERSIST THROUGH THURSDAY AFTERNOON. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS ESPECIALLY ALONG HIGHWAY 95 NEAR WALKER LAKE...AND HIGHER PASSES IN SOUTHERN MINERAL COUNTY. * IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAYS 6...50...95...ALTERNATE 50 AND 95 AND I-80. BE PREPARED FOR DELAYS AND POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. POOR VISIBILITY DUE TO AREAS OF BLOWING DUST IS POSSIBLE DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING INTO AND OUT OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ070-NVZ003-005-090000- /O.CON.KREV.HW.A.0003.151210T0500Z-151211T0000Z/ SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...VIRGINIA CITY... EMPIRE...GERLACH 342 AM PST TUE DEC 8 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY NIGHT IN THE FOOTHILLS AND OVER RIDGES AND THEN SPREAD DOWN TO VALLEY LOCATIONS BY EARLY THURSDAY MORNING. STRONG AND GUSTY WINDS WILL PERSIST THROUGH THURSDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. WIND GUSTS OF 70 TO 80 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS ESPECIALLY ALONG THE HIGHWAY 395 AND I 580 CORRIDORS. * IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON I-580...I-80 AND HIGHWAY 395. BE PREPARED FOR DELAYS AND POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. AREAS OF BLOWING DUST ARE POSSIBLE DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING INTO AND OUT OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE... HOLIDAY DECORATIONS... AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
701 WWUS75 KREV 082329 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 329 PM PST TUE DEC 8 2015 CAZ070-NVZ003-005-091200- /O.UPG.KREV.HW.A.0003.151210T0500Z-151211T0000Z/ /O.NEW.KREV.HW.W.0003.151210T0800Z-151211T0000Z/ SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...VIRGINIA CITY... EMPIRE...GERLACH 329 PM PST TUE DEC 8 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 4 PM PST THURSDAY. THIS REPLACES THE HIGH WIND WATCH. * TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY NIGHT IN THE FOOTHILLS AND OVER RIDGES AND THEN SPREAD DOWN TO VALLEY LOCATIONS BY EARLY THURSDAY MORNING. STRONG AND GUSTY WINDS WILL PERSIST THROUGH THURSDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. WIND GUSTS OF 70 TO 80 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS ESPECIALLY ALONG THE HIGHWAY 395 AND I-580 CORRIDORS. * IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON I-580...I-80 AND HIGHWAY 395. BE PREPARED FOR DELAYS AND POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. AREAS OF BLOWING DUST ARE POSSIBLE DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING INTO AND OUT OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE... HOLIDAY DECORATIONS... AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ NVZ001-004-091200- /O.UPG.KREV.HW.A.0003.151210T0800Z-151211T0000Z/ /O.NEW.KREV.HW.W.0003.151210T1000Z-151211T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 329 PM PST TUE DEC 8 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY. THIS REPLACES THE HIGH WIND WATCH. * TIMING: STRONG WINDS WILL DEVELOP LATE WEDNESDAY NIGHT IN HIGHER ELEVATIONS AND THEN SPREAD DOWN TO VALLEY LOCATIONS BY THURSDAY MORNING. STRONG AND GUSTY WINDS WILL PERSIST THROUGH THURSDAY AFTERNOON. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE ALONG WIND PRONE LOCATIONS ESPECIALLY ALONG HIGHWAY 95 NEAR WALKER LAKE...AND HIGHER PASSES IN SOUTHERN MINERAL COUNTY. * IMPACTS: POTENTIALLY HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAYS 6...50...95...ALTERNATE 50 AND 95 AND I-80. BE PREPARED FOR DELAYS AND POSSIBLE RE-ROUTES IF TRAVELING IN THESE AREAS. POOR VISIBILITY DUE TO AREAS OF BLOWING DUST IS POSSIBLE DOWNWIND OF DRY LAKE BEDS AND DESERT SINKS. TURBULENCE AND WIND SHEAR FOR AIRCRAFT FLYING INTO AND OUT OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ072-NVZ002-091200- /O.NEW.KREV.LW.Y.0034.151209T1500Z-151210T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 329 PM PST TUE DEC 8 2015 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES ON EAST AND NORTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 7, 3:28 AM PST, 11 hours 24 minutes earlier.
Area forecast discussion, Dec 7, 3:28 AM PST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 328 AM PST MON DEC 7 2015 .SYNOPSIS... MAINLY DRY WEATHER AND ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH MIDWEEK. FOR WEDNESDAY NIGHT THROUGH THURSDAY, A POTENT PACIFIC STORM WILL BRING STRONG WINDS AND POTENTIALLY HEAVY SIERRA SNOW AND LOWER ELEVATION RAIN. COOLER AND SHOWERY CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY, WITH ANOTHER STRONG STORM POSSIBLE BY SUNDAY. && .SHORT TERM... MAINLY QUIET WEATHER IS EXPECTED THROUGH MOST OF WEDNESDAY AS FLAT RIDGE OF HIGH PRESSURE PUSHES THE MAIN MOISTURE FEED AND STORM TRACK NORTHWARD INTO THE PACIFIC NORTHWEST. SOME LIGHT RAIN SHOWERS REMAIN POSSIBLE NEAR THE OREGON BORDER THROUGH TONIGHT, BUT SIGNIFICANT RAINFALL IS UNLIKELY. WIDESPREAD MID AND HIGH LEVEL CLOUD COVER IS EXPECTED ACROSS MOST OF THE REGION, ESPECIALLY NORTH OF HIGHWAY 50 THROUGH WEDNESDAY. RIDGE LEVEL WINDS WILL REMAIN RELATIVELY GUSTY THROUGH TONIGHT AS 700 MB FLOW GENERALLY RANGES FROM 25-35 KT, THEN AFTER A SHORT LULL ON TUESDAY THE RIDGE WINDS WILL INCREASE FURTHER TUESDAY NIGHT AND WEDNESDAY. FOR LOWER ELEVATIONS, FORECAST SOUNDINGS INDICATE LIMITED MIXING ESPECIALLY THROUGH TUESDAY, RESULTING IN ONLY A MODEST INCREASE IN WINDS. TEMPERATURES WILL REMAIN RATHER MILD WITH HIGHS MAINLY IN THE 50S TO LOWER 60S FOR SIERRA VALLEYS AND LOWER ELEVATIONS. FOR WEDNESDAY, WE SHOULD BEGIN TO SEE WINDS INCREASE IN LOWER ELEVATIONS. THE LATEST GUIDANCE IS TRENDING SLIGHTLY SLOWER WITH THE ARRIVAL OF THE NEXT STORM, WHICH WOULD DELAY THE ONSET OF STRONGER WINDS UNTIL WEDNESDAY NIGHT. FOR NOW WE WILL BRING A MODERATE INCREASE IN WINDS DURING THE DAY WEDNESDAY WITH GUSTS MAINLY 30-40 MPH, POSSIBLY A BIT HIGHER ACROSS FAR NORTHWEST NV AND THE SURPRISE VALLEY. THIS WILL CHANGE DRASTICALLY BY WEDNESDAY NIGHT AS THE SURFACE PRESSURE GRADIENT BECOMES VERY TIGHT, WHILE THE 700 MB FLOW INCREASES TO NEAR 70 KT AND 500 MB FLOW AROUND 100 KT. EVEN WITHOUT MANY OF THE CLASSIC DOWNSLOPE SIGNATURES SHOWING UP ON FORECAST SOUNDINGS, THE STRENGTH OF THE PRESSURE GRADIENT COULD SUPPORT WIND GUSTS OF 60 MPH OR HIGHER IN LOWER ELEVATIONS BY LATE WEDNESDAY NIGHT, WITH POSSIBLE GUSTS ABOVE 70 MPH IN WIND PRONE AREAS. WIND GUSTS ON THE THE SIERRA RIDGES WILL EASILY SURPASS 100 MPH PRIOR TO THE ONSET OF PRECIPITATION. RAIN AND HIGH ELEVATION SNOW SHOULD BEGIN WEDNESDAY NIGHT IN NORTHEAST CA-FAR NORTHWEST NV, BUT THE BULK OF THE MOISTURE IS MORE LIKELY TO HOLD OFF UNTIL THURSDAY. MJD .LONG TERM...THURSDAY THROUGH SUNDAY... FORECAST CONFIDENCE REMAINS HIGH THAT WE WILL SEE ACTIVE WEATHER THROUGH THE LATTER PART OF THE WEEK AND INTO NEXT WEEKEND AS THE JET STREAM MOVES INTO NORTHERN CA/NV. A MODEST ATMOSPHERIC RIVER WITH AROUND 1.25" PRECIPITABLE WATER WILL ALSO CONTRIBUTE TO THIS STORM, BRINGING MODERATE TO HEAVY PRECIPITATION TO THE SIERRA AND WESTERN NEVADA THURSDAY INTO THURSDAY NIGHT. STRONG DOWNSLOPING WINDS WILL CONTINUE INTO EARLY THURSDAY MORNING AS THE 165 KT JET PUSHES INTO THE SIERRA. WIND GUSTS UP TO 65 MPH MAY BE POSSIBLE IN THE VALLEYS, WITH SIERRA RIDGES GUSTING OVER 100 MPH. AS THE MOISTURE PLUME ARRIVES INTO THE SIERRA EARLY THURSDAY MORNING WINDS WILL BEGIN TO BACK OFF AS PRECIPITATION TAKES OVER. THE DEEP PLUME OF PACIFIC MOISTURE WILL COMBINE WITH A STRONG 700 MB JET TO PRODUCE HEAVY PRECIPITATION RATES IN THE SIERRA THURSDAY. WE COULD LIKELY SEE LIQUID AMOUNTS UP TO 4 INCHES ALONG THE SIERRA CREST OVER 36 HOURS, MAKING THIS THE BIGGEST STORM WE'VE SEEN SO FAR THIS SEASON. SNOW LEVELS WILL START OUT FAIRLY HIGH--AROUND 7000 FEET EARLY ON, THEN TRANSITION TO AROUND 5500 FEET BY THURSDAY AFTERNOON BEHIND THE COLD FRONT. SIGNIFICANT IMPACTS TO TRAVEL ARE EXPECTED IN THE SIERRA LATE WEDNESDAY NIGHT THROUGH FRIDAY WITH THIS STORM. ANYONE WITH TRAVEL PLANS DURING THIS TIME SHOULD STAY TUNED TO THE FORECAST. IT IS NOT OUT OF THE QUESTION THAT WE COULD SEE SEVERAL FEET OF SNOW IN THE SIERRA ABOVE 7000 FEET AND EVEN 6-12" AT LAKE TAHOE LEVEL. SNOWFALL WILL START OUT AS HEAVY SIERRA CEMENT, THEN TRANSITION TO HIGHER SNOW RATIOS LATE THURSDAY INTO FRIDAY BEHIND THE COLD FRONT. AS FOR WESTERN NEVADA, SPILLOVER WILL BE EXCELLENT ON THURSDAY BEHIND THE COLD FRONT WITH RAINFALL AMOUNTS OF OVER 0.50" POSSIBLE THURSDAY, WITH SOME LOCATIONS SEEING UP TO AN INCH OF RAIN. ANOTHER WINTER STORM WILL APPROACH THE REGION ON SUNDAY, BUT THERE IS STILL SOME UNCERTAINTY IN THE AMOUNTS OF PRECIP AS THE MODELS HAVE BEEN INCONSISTENT WITH THE TIMING AND PLACEMENT OF THE JET. THIS STORM DOES LOOK COLDER THAN THE THURSDAY STORM, SO SNOW IMPACTS MAY REACH INTO THE VALLEYS OF WESTERN NEVADA AS WELL SUNDAY INTO MONDAY. HOON && .AVIATION... A FEW SHOWERS REMAIN NORTH OF SUSANVILLE AND GERLACH TODAY WITH PERIODS OF MVFR/IFR POSSIBLE. OTHERWISE, VFR CONDITIONS ARE EXPECTED TODAY WITH LIGHTER WINDS. WINTER STORM IS EXPECTED TO IMPACT THE REGION BY WEDNESDAY NIGHT INTO FRIDAY, BRINGING HIGH WINDS, TURBULENCE, MOUNTAIN SNOW AND VALLEY RAIN. HOON && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:52 PM PST | Winter Storm Watch | REV | Douglas, Washoe | 25 hr |
Nearby
High Wind Watches in Nevada, 2015High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.